MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: guide catheter: 6 french jr4, embolic protection: spider.Evaluation summary: the device was returned for analysis.The reported material deformation (mangled stent) was confirmed.The reported device damaged by another (explanted) and difficult to remove could not be replicated in a testing environment as it was based on circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the 4.0x18 xience alpine was deployed proximal to a non-abbott stent in the mid right coronary artery (rca).A non-abbott filter was being removed through the xience alpine, but the filter was only partially enclosed in its retrieval catheter.The filter inadvertently removed the xience stent from the mid rca.When this was noted, the filter, stent, and guide catheter were removed from the anatomy as one unit, but the stent had become mangled and was left behind in the radial artery access site.The mangled stent was surgically removed through a one and a half inch cutdown at the radial artery.The patient remained hemodynamically stable.There was no adverse patient sequela.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7427426
Report Number2024168-2018-02748
Device Sequence Number19261891
Product Code NIQ
UDI-Device Identifier08717648199622
UDI-Public08717648199622
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2020
Device Catalogue Number1125400-18
Device Lot Number7033141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight114